MAUDE Adverse Event Report: RESPIRONICS, INC. S CMFRTGEL BLUE NSL MSK W/HGR JPN; CPAP/BIPAP NASAL MASK

RESPIRONICS, INC. S CMFRTGEL BLUE NSL MSK W/HGR JPN; CPAP/BIPAP NASAL MASK
Model Number 1079091
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Abrasion (1689); Pressure Sore/Ulcer (2326)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information that the comfort gel blue s mask left scratches on the ala of his nose when he started to use a new mask in (b)(6).The patient saw a dermatologist, and the doctor diagnosed the scratches as pressure wounds.This was assessed as a serious injury.The customer has not yet recovered from the symptoms and submitted a photo of the injuries.Additional information has been requested regarding the details of the reported serious injury.The user manual states, ¿the headgear should fit comfortably, and the mask should not dig into your skin.If your skin bulges around the mask or if you see red marks on your face due to tightness, loosen the headgear.¿ philips is currently investigating this complaint.The device examination has not begun because the device has not yet been returned to the manufacturer for investigation.As part of the complaint handling process, the manufacturer will attempt to retrieve the device for investigation.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
The manufacturer received information that the comfort gel blue s mask left scratches on the ala of his nose when he started to use a new mask in june.The patient saw a dermatologist, and the doctor diagnosed the scratches as pressure wounds.The customer stated he has not recovered from the symptoms and submitted a photo of the injuries.This was assessed as a serious injury.The user manual states, ¿the headgear should fit comfortably, and the mask should not dig into your skin.If your skin bulges around the mask or if you see red marks on your face due to tightness, loosen the headgear.¿ additional information was received on 04-aug-2025 which stated, ¿the patient visited the dermatology department attached to the clinic and was diagnosed with a medical-related pressure ulcer (mdrpu).It was suggested that the wound is likely caused not by pressure but by the use of the new mask.Additionally, it is estimated that it will take about a year for the scar to disappear.It seems that an ointment was prescribed, and there is a possibility that the patient will continue to visit the clinic regularly.¿ the device was returned to a philips service center for evaluation.The evaluation found that, ¿the mask was visually checked, and it was confirmed that there are no scratches or damages that would affect its use.When compared to a sample of the same type of mask, no abnormalities were found in the firmness or shape of the mask cushion gel, and it was confirmed to be equivalent.A review of the complaint history over the past three years revealed no previous reports of similar occurrences with the same mask, confirming this is the first report.Based on the above investigation results, it is determined that there are no abnormalities in the mask itself, and the mask is in normal condition.While a possible cause might be factors related to the patient's constitution or the handling, such as over-tightening of the headgear, the specific cause was not identified.¿ based upon the information provided and currently available remains to be contribution of the device to the patient outcome was confirmed by foreseeable use error- failure to wear the device as per the user manual.If additional information is obtained about this event, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to include the manufacturer's evaluation and additional information provided by the customer.The manufacturer received information that the comfort gel blue s mask left scratches on the ala of his nose when he started to use a new mask in june.The patient saw a dermatologist, and the doctor diagnosed the scratches as pressure wounds.The customer stated he has not recovered from the symptoms and submitted a photo of the injuries.This was assessed as a serious injury.The user manual states, ¿the headgear should fit comfortably, and the mask should not dig into your skin.If your skin bulges around the mask or if you see red marks on your face due to tightness, loosen the headgear.¿ additional information was received on 04-aug-2025 which stated, ¿the patient visited the dermatology department attached to the clinic and was diagnosed with a medical-related pressure ulcer (mdrpu).It was suggested that the wound is likely caused not by pressure but by the use of the new mask.Additionally, it is estimated that it will take about a year for the scar to disappear.It seems that an ointment was prescribed, and there is a possibility that the patient will continue to visit the clinic regularly.¿ the device was returned to a philips service center for evaluation.The evaluation found that, ¿the mask was visually checked, and it was confirmed that there are no scratches or damages that would affect its use.When compared to a sample of the same type of mask, no abnormalities were found in the firmness or shape of the mask cushion gel, and it was confirmed to be equivalent.A review of the complaint history over the past three years revealed no previous reports of similar occurrences with the same mask, confirming this is the first report.Based on the above investigation results, it is determined that there are no abnormalities in the mask itself, and the mask is in normal condition.While a possible cause might be factors related to the patient's constitution or the handling, such as over-tightening of the headgear, the specific cause was not identified.¿ based upon the information provided and currently available remains to be contribution of the device to the patient outcome was confirmed by foreseeable use error- failure to wear the device as per the user manual.If additional information is obtained about this event, a supplemental report will be submitted.

Brand Name
S CMFRTGEL BLUE NSL MSK W/HGR JPN
Common Device Name
CPAP/BIPAP NASAL MASK
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key22585957
Report Number2518422-2025-108170
Device Sequence Number11897176
Product Code BZD
UDI-Device Identifier00606959043756
UDI-Public(01)00606959043756(10)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092835
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number1079091
Device Catalogue Number1079091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale